Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Riverton, WY

May 24, 2016Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 24, 2016, 7:57 PM MDT for Johnson County, Wyoming. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2016, 7:57 PM MDT (01:57 UTC)
Expired
May 24, 2016, 8:30 PM MDT
In force
33 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 209 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 8:07 PM MDTHAIL 1.2510 Ene Fort Reno Histor, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WUUS55 KRIW 250157
SVRRIW
WYC019-250230-
/O.NEW.KRIW.SV.W.0008.160525T0157Z-160525T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
757 PM MDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 830 PM MDT

* AT 757 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT RENO
  HISTORICAL SITE...WHICH IS 25 MILES NORTHEAST OF KAYCEE...MOVING
  NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL JOHNSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4374 10616 4387 10633 4413 10601 4383 10601
TIME...MOT...LOC 0157Z 227DEG 31KT 4386 10618 

HAIL...1.25IN
WIND...60MPH
 
$$

BRAUN
3 follow-up statements
245 
WWUS55 KRIW 250206
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
806 PM MDT TUE MAY 24 2016

WYC019-250230-
/O.CON.KRIW.SV.W.0008.000000T0000Z-160525T0230Z/
JOHNSON-
806 PM MDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL JOHNSON COUNTY...

AT 806 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF FORT RENO HISTORICAL SITE...WHICH IS 30 MILES NORTHEAST OF
KAYCEE...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FORT RENO HISTORICAL SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4374 10616 4387 10633 4413 10601 4383 10601
TIME...MOT...LOC 0206Z 227DEG 31KT 4391 10610 

HAIL...1.25IN
WIND...60MPH
 
$$

BRAUN
247 
WWUS55 KRIW 250211
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
811 PM MDT TUE MAY 24 2016

WYC019-250230-
/O.CON.KRIW.SV.W.0008.000000T0000Z-160525T0230Z/
JOHNSON-
811 PM MDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR EAST CENTRAL JOHNSON COUNTY...

AT 811 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF FORT RENO HISTORICAL SITE...WHICH IS 30 MILES NORTHWEST OF
WRIGHT...MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FORT RENO HISTORICAL SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4374 10616 4387 10633 4413 10601 4383 10601
TIME...MOT...LOC 0211Z 227DEG 31KT 4394 10605 

HAIL...1.75IN
WIND...60MPH
 
$$

BRAUN
266 
WWUS55 KRIW 250224
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
824 PM MDT TUE MAY 24 2016

WYC019-250234-
/O.EXP.KRIW.SV.W.0008.000000T0000Z-160525T0230Z/
JOHNSON-
824 PM MDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JOHNSON COUNTY
WILL EXPIRE AT 830 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RIVERTON.

LAT...LON 4374 10616 4387 10633 4413 10601 4383 10601
TIME...MOT...LOC 0218Z 227DEG 31KT 4394 10605 

$$

BRAUN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:10 PM MDT, 5 hours 47 minutes earlier.

Area forecast discussion, May 24, 2:10 PM MDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
210 PM MDT TUE MAY 24 2016

.Short Term...Tonight Through Wednesday

A major long wave low pressure trough extending from the eastern
Pacific off of the west coast to the eastern great plains will
remain over the region. This will keep cool air over the region
with southwest flow bringing Pacific moisture north along with
instability and jet dynamics supporting shower activity with
embedded afternoon and evening thunderstorms. Thunderstorms will
have small hail...heavy rain and strong wind gusts. Gusty
southwest winds will extend across the lower elevations of the
Red Desert...Wind River and Bighorn basins and Fremont...Natrona
and Johnson counties. Night time freezing to near freezing
temperatures in the mountains will retard the snowmelt. The snow
level will continue to fluctuate between 9000 feet and 7500 feet
day to night. Above 9000 feet accumulations of 2 to 4 inches a
day is expected. Some accumulation may occur below 9000 feet down
to around 8000 feet. Showers and thunderstorms will produce daily
precipitation from .25 to .5 of an inch with local 1 inch amounts.

.Long Term...Wednesday Night Through Tuesday

A major long wave low pressure trough extending from the eastern
Pacific off of the west coast to the eastern great plains will
remain over the region Wednesday night trough Tuesday. This will
keep cool air over the region with southwest flow bringing Pacific
moisture north along with instability and jet dynamics supporting
shower activity with embedded afternoon and evening thunderstorms.
Thunderstorms will have small hail...heavy rain and strong wind
gusts. Gusty southwest winds will extend across the lower
elevations of the Red Desert...Wind River and Bighorn basins and
Fremont...Natrona and Johnson counties. Night time freezing to
near freezing temperatures in the mountains will retard the
snowmelt. The snow level will continue to fluctuate between 9000
feet and 7500 feet day to night. Above 9000 feet accumulations of
2 to 4 inches a day is expected through the week. Some
accumulation may occur below 9000 feet down to around 8000 feet.
Showers and thunderstorms will produce daily precipitation from
.25 to .5 of an inch with local 1 inch amounts. The extended
models start to diverge over the weekend and spread apart more
Monday and tuesday with speed...strength and location of short
wave low pressure troughs.

&&

.AVIATION.../00Z ISSUANCE/

West of the Continental Divide...KJAC/KRKS/KPNA/KBPI Routes

A disturbance moving northeast across the region will keep scattered
showers and thunderstorms through the evening...more numerous in the
high country. Brief MVFR conditions in lower ceilings will occur in
and near heavier showers and storms. Wind gusts of 35-45 kts are
possible near stronger or higher based storms. Most activity will
decrease by 04z Wed...lingering a bit longer near KJAC. Early
morning low stratus and MVFR ceilings or VCFG return to some
terminals after 09z. Another round of light showers will return to
the southwest by morning. Another round of showers and thunderstorms
will develop Wednesday afternoon.

East of the Continental Divide...KCPR/KCOD/KRIW/KWRL/KLND Routes

A strong disturbance moving across the region will keep scattered
showers and thunderstorms east of the divide through the
evening...with periods of brief MVFR conditions in lower ceilings in
and near heavier showers and storms. More numerous and stronger
thunderstorms are possible in both Natrona and Johnson counties
later this afternoon and evening with some storms producing winds
gusts in excess of 45 knots...hail from one half inch to one
inch...and brief heavy rain with frequent lightning. This activity
will decrease from south to north after 04z Wed. Early morning low
stratus and MVFR ceilings or VCFG returns to some terminals after
09z. Light showers will be possible again Wednesday morning with
building afternoon thunderstorms once again.

&&

.FIRE WEATHER...

A major long wave low pressure trough extending from the eastern
Pacific off of the west coast to the eastern great plains will
remain over the region into the weekend.  This will keep cool air
over the region with southwest flow bringing Pacific moisture north
along with instability and jet dynamics supporting shower activity
with embedded afternoon and evening thunderstorms. Thunderstorms
will have small hail...heavy rain and strong wind gusts. Over
the mountains...relative humidity will be elevated with lower
relative humidity and gusty southwest winds across the lower
elevations of the Red Desert...Wind River and Bighorn basins and
Fremont...Natrona and Johnson counties. Night time freezing to
near freezing temperatures in the mountains will retard the
snowmelt. The snow level will continue to fluctuate between 9000
feet and 7500 feet day to night. Above 9000 feet accumulations of
2 to 4 inches a day is expected through the week. Some
accumulation may occur below 9000 feet down to around 8000 feet.
Showers and thunderstorms will produce daily precipitation from
.25 to .5 of an inch with local 1 inch amounts. Outside of areas
of precipitation...mixing heights should rise high enough for good
to very good smoke dispersal in the afternoons.

&&

.RIW Watches/Warnings/Advisories...
None.
&&

SHORT TERM...C.Baker
LONG TERM...C.Baker
AVIATION...Skrbac
FIRE WEATHER...C.Baker
Hazardous weather outlook, May 24, 3:45 AM MDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
345 AM MDT TUE MAY 24 2016

WYZ001>020-022>030-251200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
345 AM MDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. A FEW
STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE EAST OF A CODY TO
CASPER LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH FRIDAY...ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ACROSS THE REGION EACH DAY.

SATURDAY THROUGH MONDAY...SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS OVER THE NORTH AND NORTHWEST. ISOLATED STORMS OVER
THE CENTRAL AND SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING
HAIL...STRONG WINDS...HEAVY RAINFALL OR OBSERVED FLOODING. THANK YOU.

In the hours before

Special weather statement, May 24, 6:53 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
653 PM MDT TUE MAY 24 2016

WYZ004-006-011-250130-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-SOUTHEAST JOHNSON
COUNTY-
653 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHAKIE...SOUTHEASTERN
BIG HORN AND CENTRAL JOHNSON COUNTIES UNTIL 730 PM MDT...

AT 653 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
WORLAND MUNICIPAL AIRPORT TO 8 MILES NORTHWEST OF BIG TRAILS TO 16
MILES NORTHEAST OF COTTONWOOD PASS...AND MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TENSLEEP CANYON AROUND 715 PM MDT.
  MAYOWORTH AROUND 730 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WIGWAM FISH REARING
STATION.

THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4377 10682 4389 10688 4394 10721 4381 10730
      4372 10725 4376 10684 4375 10694 4369 10695
      4373 10696 4371 10726 4361 10739 4379 10752
      4383 10804 4429 10752 4395 10727 4389 10680
      4390 10681 4414 10682 4414 10681 4388 10663
TIME...MOT...LOC 0053Z 223DEG 36KT 4388 10788 4384 10746 4360 10728

BRAUN
Special weather statement, May 24, 6:58 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
658 PM MDT TUE MAY 24 2016

WYZ011-250145-
SOUTHEAST JOHNSON COUNTY-
658 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
745 PM MDT...

AT 658 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KAYCEE...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KAYCEE AROUND 710 PM MDT.
  FORT RENO HISTORICAL SITE AROUND 735 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUSSEX...KAYCEE BRANCH
LIBRARY...KAYCEE ELEMENTARY SCHOOL...POWDER RIVER CABINS AND KAYCEE
HIGH SCHOOL.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 241 AND 258.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4349 10661 4349 10667 4360 10682 4408 10627
      4389 10601 4388 10601
TIME...MOT...LOC 0058Z 223DEG 36KT 4360 10666

BRAUN
Local storm report, May 24, 7:05 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
705 PM MDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     HYATTVILLE              44.25N 107.60W
05/24/2016  M67 MPH          BIG HORN           WY   DEPT OF HIGHWAYS

&&

JBRAUN
Special weather statement, May 24, 7:35 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
735 PM MDT TUE MAY 24 2016

WYZ004-006-008-009-250200-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-BIGHORN MOUNTAINS
SOUTHEAST-BIGHORN MOUNTAINS WEST-
735 PM MDT TUE MAY 24 2016

...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN WASHAKIE AND
SOUTHEASTERN BIG HORN COUNTIES...

AT 733 PM MDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM 9
MILES SOUTHWEST OF MANDERSON TO MEDICINE LODGE ARCHAEOLOGICAL SITE TO
NEAR TENSLEEP CANYON...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
BASIN...MANDERSON...SHELL...MEDICINE LODGE ARCHAEOLOGICAL SITE...
PAINTROCK CANYON...MEADOWLARK LAKE...DEER HAVEN LODGE...
PAINT ROCK LODGE...MEADOWLARK LODGE...AND WEST TENSLEEP CAMPGROUND.

LAT...LON 4461 10745 4461 10743 4460 10742 4460 10739
      4456 10737 4456 10723 4397 10720 4425 10760
      4412 10824 4453 10794 4462 10748
TIME...MOT...LOC 0133Z 212DEG 39KT 4418 10812 4429 10757 4407 10724

BRAUN
Special weather statement, May 24, 7:40 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
740 PM MDT TUE MAY 24 2016

WYZ011-250230-
SOUTHEAST JOHNSON COUNTY-
740 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
830 PM MDT...

AT 739 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF FORT RENO HISTORICAL SITE...WHICH IS 13 MILES EAST
OF KAYCEE...MOVING NORTHEAST AT 30 MPH.

UP TO HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORT RENO HISTORICAL SITE AROUND 755 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUSSEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4365 10636 4378 10653 4414 10610 4407 10601
      4385 10601
TIME...MOT...LOC 0139Z 226DEG 25KT 4377 10638

BRAUN
Special weather statement, May 24, 7:50 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
750 PM MDT TUE MAY 24 2016

WYZ011-250215-
SOUTHEAST JOHNSON COUNTY-
750 PM MDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JOHNSON COUNTY UNTIL
815 PM MDT...

AT 750 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT RENO HISTORICAL SITE...WHICH IS 21 MILES NORTHEAST OF KAYCEE...
MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
JOHNSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4371 10623 4384 10640 4417 10601 4384 10601
TIME...MOT...LOC 0150Z 227DEG 31KT 4384 10624

BRAUN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 6:10 PM MDTSpecial Weather StatementRIW50 min
May 24, 6:21 PM MDTSpecial Weather StatementRIWJohnson39 min
May 24, 6:40 PM MDTSpecial Weather StatementRIWJohnson50 min
May 24, 6:47 PM MDTSpecial Weather StatementRIWBig Horn43 min
May 24, 6:49 PM MDTSpecial Weather StatementRIWJohnson41 min
May 24, 6:53 PM MDTSpecial Weather StatementRIWWashakie37 min
May 24, 6:58 PM MDTSpecial Weather StatementRIWJohnson47 min
May 24, 7:35 PM MDTSpecial Weather StatementRIWBig Horn25 min
May 24, 7:40 PM MDTSpecial Weather StatementRIWJohnson50 min
May 24, 7:50 PM MDTSpecial Weather StatementRIWJohnson25 min
May 24, 8:34 PM MDTSpecial Weather StatementRIWNatrona26 min
May 25, 11:17 AM MDTSpecial Weather StatementRIWFremont43 min
May 25, 11:32 AM MDTSpecial Weather StatementRIWNatrona43 min
May 25, 11:52 AM MDTSpecial Weather StatementRIWHot Springs38 min
May 25, 12:03 PM MDTSpecial Weather StatementRIWBig Horn42 min
May 25, 12:43 PM MDTSpecial Weather StatementRIWWashakie32 min
May 25, 12:56 PM MDTSpecial Weather StatementRIWSweetwater34 min
May 25, 1:16 PM MDTSpecial Weather StatementRIWWashakie29 min
May 25, 1:36 PM MDTSpecial Weather StatementRIWBig Horn39 min
May 25, 1:46 PM MDTSpecial Weather StatementRIWFremont59 min
May 25, 1:48 PM MDTSpecial Weather StatementRIWWashakie42 min
May 25, 1:52 PM MDTSpecial Weather StatementRIWBig Horn38 min
May 25, 1:53 PM MDTSpecial Weather StatementRIWHot Springs52 min
May 25, 2:14 PM MDTSpecial Weather StatementRIW46 min
May 25, 2:27 PM MDTSpecial Weather StatementRIWFremont48 min
May 25, 2:31 PM MDTSpecial Weather StatementRIWFremont44 min
May 25, 2:34 PM MDTSpecial Weather StatementRIWWashakie41 min
May 25, 2:52 PM MDTSpecial Weather StatementRIWWashakie38 min
May 25, 3:15 PM MDTSpecial Weather StatementRIW30 min
May 25, 3:36 PM MDTSpecial Weather StatementRIWNatrona39 min
May 25, 4:11 PM MDTSpecial Weather StatementRIWJohnson49 min
May 25, 4:37 PM MDTSpecial Weather StatementRIWBig Horn38 min
May 25, 4:41 PM MDTSpecial Weather StatementRIWBig Horn49 min
May 25, 5:17 PM MDTSpecial Weather StatementRIWHot Springs28 min
May 25, 5:21 PM MDTSpecial Weather StatementRIWBig Horn24 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.